|Sculptra & Restylin
Mar 16, 2006
I recently found out about the new product Sculptra. I have searched your website and looked at the Sculptra website and found several authorized doctors that use the proceedure. I went to one of them and she told me that it would take 4 to six sessions using 2 viles of sculptra and that I should also use restylin. That seemed extreme to me. I left feeling like she was trying not restore the damage but change my face. I haven't seen anything on your website suggesting that this is normal to use both. I am not trying to look 20 yrs old again, I just want to look normal. Any suggestions? Maybe when I went I didn't ask the right questions or make it clear what I am trying to accomplish. Thanks So much for your help.
Response from Dr. Frascino
I have had personal experience with Sculptra and have been very pleased with the results. Sculptra is poly-L-lactic acid, a synthetic product that is immunologically inert and eventually broken down and removed from the body. It is the only facial filler approved by the FDA for reconstructive management of HIV-associated facial lipoatrophy. It can take two to six treatments, depending on the severity of the wasting.
Restylane is hyaluronic acid. Relatively large amounts of hyaluronic acid may be needed for treatment of moderate-to-severe facial lipoatrophy. The post-injection recovery can be a bit uncomfortable. On the upside, this product can be easily removed in the event of side effects or dissatisfaction with the results. Restylane is FDA approved for correction of facial wrinkles, but not specifically for HIV-associated lipoatrophy. I do not have any information on these products being used in combination, although I don't see any reason why they couldn't be.
As for what you should do, consider getting a second opinion from another experienced plastic surgeon. I should also mention The Body is in the process of creating a facial lipoatrophy resource center that may also be helpful to you. I'm not exactly sure when this feature will be ready for prime time, but hopefully fairly soon.
what meds do you take?
Waking up from a nap
- Blisters After Oral Sex On A Woman What Are The Chances Of HIV
- Bronchitis After French Kissing Worried I Have HIV
- Dry Cough After Rubbing Vagina Worried I Have HIV
- Fatigue After Oral Sex On A Woman What Are The Chances Of HIV
- Pain In Penis After Blood Splash Does It Mean I Have HIV
- Painful Red Spots After Lap Dance Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.